Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 56, NWS Green Bay, WI

July 10, 2008Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 10, 2008, 4:38 PM CDT for Waushara County, Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 4:38 PM CDT (21:38 UTC)
Expired
Jul 10, 2008, 5:45 PM CDT
In force
67 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:50 PM CDTTSTM WND DMG2 W Coloma, WI
Jul 10, 5:05 PM CDTHAIL 1Pine River, WIHAIL PEA TO QUARTER SIZE. SEVERAL TREE LIMBS DOWN AND SOME POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 102138
SVRGRB
WIC137-102245-
/O.NEW.KGRB.SV.W.0056.080710T2138Z-080710T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 434 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF
  PLAINFIELD...OR 13 MILES NORTH OF FRIENDSHIP...AND MOVING EAST AT
  28 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLAINFIELD BY 505 PM...
  WAUTOMA BY 530 PM...

ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF MT. MORRIS...
AND WAS MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT THE POY SIPPI
AREA BY AROUND 450 PM.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
      4399 8961 4405 8961
TIME...MOT...LOC 2136Z 272DEG 24KT 4415 8977

$$

KIECKBUSCH
4 follow-up statements
000 
WWUS53 KGRB 102156
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT THU JUL 10 2008

WIC137-102245-
/O.CON.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
454 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAUSHARA COUNTY...

AT 451 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POY SIPPI...
OR 10 MILES NORTHEAST OF WAUTOMA...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE RIVER AND POY SIPPI BY 500 PM...
  WEST BLOOMFIELD BY 520 PM...

ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO WESTERN WAUSHARA 
COUNTY...AND MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
      4399 8961 4405 8961
TIME...MOT...LOC 2154Z 251DEG 17KT 4414 8909

$$

KIECKBUSCH
000 
WWUS53 KGRB 102210
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
510 PM CDT THU JUL 10 2008

WIC137-102245-
/O.CON.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
508 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAUSHARA COUNTY...

AT 504 PM...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING DAMAGING WINDS AND HAIL UP TO 1 INCH IN DIAMETER.
THIS STORM WAS LOCATED NEAR RICHFORD...OR 8 MILES WEST OF 
WAUTOMA...AND MOVING EAST AT 32 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUTOMA BY 515 PM...
  SILVER LAKE BY 525 PM...
  SPRING LAKE BY 530 PM...
  LOHRVILLE AND REDGRANITE BY 535 PM...
  AURORAVILLE BY 545 PM...

TREES WERE KNOCKED DOWN NEAR COLOMA AT 450 PM CDT.

ANOTHER SEVERE STORM IN THE NORTHEAST CORNER OF WAUSHARA COUNTY
WAS MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
      4399 8961 4405 8961
TIME...MOT...LOC 2208Z 275DEG 28KT 4404 8939

$$

KIECKBUSCH
000 
WWUS53 KGRB 102229
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT THU JUL 10 2008

WIC137-102245-
/O.CON.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
528 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAUSHARA COUNTY...

AT 525 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING 
DAMAGING WINDS AND HAIL UP TO PENNY SIZE. THIS STORM WAS LOCATED NEAR 
SILVER LAKE...OR NEAR WAUTOMA...AND MOVING EAST AT 32 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOHRVILLE AND REDGRANITE BY 535 PM...
  AURORAVILLE BY 545 PM...

TORRENTIAL RAIN IS ALSO EXPECTED ACROSS PARTS OF CENTRAL AND EASTERN
WAUSHARA COUNTY.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
      4399 8961 4405 8961
TIME...MOT...LOC 2228Z 275DEG 28KT 4402 8917

$$

KIECKBUSCH
000 
WWUS53 KGRB 102245
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT THU JUL 10 2008

WIC137-102254-
/O.EXP.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
544 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY WILL EXPIRE AT
545 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
WAS MOVING OUT OF THE AREA.

GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
      4399 8961 4405 8961
TIME...MOT...LOC 2244Z 275DEG 28KT 4401 8900

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:01 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 10, 3:01 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT THU JUL 10 2008

.DISCUSSION...FORECAST FOCUS ON SERIES OF WEATHER SYSTEMS TO
AFFECT CWA TONIGHT THROUGH EARLY SATURDAY.

.SHORT TERM...TONIGHT AND FRIDAY...NGM/NAM/GFS/ECMWF HI RES PROGS
SHIFTING MIDDLE AND UPPER LEVEL FLOW TO A WESTERLY DIRECTION
TONIGHT. CURRENT CONVECTION OVER EASTERN MINNESOTA RIDING A VERY
IMPRESSIVE LOW LEVEL WARM AIR ADVECTION PATTERN. BUT ONGOING
CONVECTION OVER SOUTHERN WISCONSIN NOW IS RETARDING NORTHWARD
MOVEMENT OF SURFACE WARM FRONT. AS A RESULT CONVECTION WITH
STRONG SHORT WAVE OVER MINNESOTA WILL KEEP BULK OF CONVECTION JUST
TO THE SOUTH OF CWA DUE TO MORE SOUTHWARD POSITION OF SURFACE WARM
FRONT. MINNESOTA SHORTWAVE TIMED TO BE EAST OF CWA BY MIDNIGHT SO
HAVE REDUCED RAIN CHANCES AFTER MIDNIGHT AS WEAKER SHORT WAVE NEAR
LAKE WINNIPEG MAY BRUSH AREA LATER TONIGHT. ALTHOUGH GFS A BIT
SLOWER WITH STRONG SYSTEM FOR FRIDAY...MID LEVEL TEMPERATURE CAP
AT OR ABOVE +10C SHOULD PREVENT CONVECTION FROM FORMING DURING
MUCH OF THE DAY. HOWEVER RECENT PROGS HAVE BECOME MORE AGGRESSIVE
IN DEVELOPING MAINLY AFTERNOON CONVECTION AS MOIST UNSTABLE
AIRMASS DESTABILIZES. WILL ADD ISOLATED THUNDERSTORMS FOR FRIDAY
IN CASE MID LEVEL CAP DOES NOT DEVELOP AS ADVERTISED.

.LONG TERM...FRIDAY NIGHT THROUGH SATURDAY MORNING...PROGS
EVENTUALLY PULL WARM FRONT NORTHWARD ACROSS NORTHERN WISCONSIN
EARLY FRIDAY. NAM/GFS/ECMWF HI RES PROGS DEVELOP SOUTHWEST DECENT
SURFACE TO UPPER LEVEL FLOW WITH CWA IN THE WARM SECTOR. MID LEVEL
CAP TEMPERATURE AROUND +10C FORECAST TO RAPIDLY COLLAPSE LEADING
TO EXPECTED WIDESPREAD CONVECTION TO DEVELOP OVER CWA IN VERY
MOIST AND UNSTABLE AIRMASS. ADDED LOCALLY HEAVY RAIN FOR FRIDAY
NIGHT AS PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND
CORFIDI VECTORS REVEAL BACK BUILDING STORM SCENARIO. GFS/ECMWF
PROGS PULL THE COOL FRONT ACROSS CWA EARLY SATURDAY. ALTHOUGH GFS
SHOWING SLOWER TENDENCIES FOR ENDING PRECIPITATION WILL STILL KEEP
CHANCY PRECIPITATION IN FORECAST FOR SATURDAY MORNING FOR MAINLY
THE EASTERN PORTIONS OF CWA.

.LONG LONG TERM...SUNDAY THROUGH WEDNESDAY...GFS/NAM PROGS
INDICATE CYCLONIC CIRCULATION OVER SOUTHERN CANADA CLOSE ENOUGH TO
CWA TO SEND A LOBE OF ENERGY ACROSS CWA. WILL KEEP CHANCE MENTION
OF SHOWERS FOR SUNDAY AFTERNOON BUT OTHERWISE HIGH
PRESSURE...DRIER AND MORE STABLE AIR MOVING INTO REGION SHOULD
KEEP QUIET WEATHER GOING THROUGH WEDNESDAY.

&&

.AVIATION...FAST MOVING SHORT WAVE TO PRODUCE WIDESPREAD AREA OF
SHOWERS AND THUNDERSTORMS EARLY TONIGHT WITH A SECOND WEAKER SHORT
WAVE ARRIVING LATER TONIGHT. EXPECT VFR CEILINGS AND UNRESTRICTED
THROUGH 18Z FRIDAY WITH LOCAL MVFR VISIBILITIES IN THUNDERSTORMS
THROUGH MIDNIGHT. LOCAL MVFR VISIBILITIES IN FOG ALSO POSSIBLE
FROM 10Z TO 15Z. SOUTHERLY SURFACE WINDS AROUND 10 KNOTS TO
DECREASE TO AROUND 5 KNOTS BY MIDNIGHT AND INCREASE TO 10 TO 20
KNOTS AFTER 15Z FRIDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TZ
Hazardous weather outlook, Jul 10, 10:53 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1053 AM CDT THU JUL 10 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111600-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1053 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY OVER CENTRAL WISCONSIN BY MID
AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS OVER EAST
CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON.
THE CHANCE OF STORMS WILL CONTINUE INTO TONIGHT OVER THE ENTIRE
FORECAST AREA. A WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE
THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT
RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS
SOUTHWEST WINDS BEGIN TO BRING IN A MORE MOIST UNSTABLE AIR MASS.
DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY WARM AND HUMID CONDITIONS ARE FORECAST FOR FRIDAY ACROSS
NORTHEAST WISCONSIN. THE COMBINATION OF TEMPERATURES WELL INTO THE
80S...WITH DEW POINTS IN THE UPPER 60S...WILL CREATE HEAT INDICES
IN THE UPPER 80S TO LOWER 90S.

FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF
STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS
PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-111600-
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1053 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT.
A DEVELOPING WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE
PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT
RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS
SOUTHWEST WINDS BEGIN TO BRING IN A MOIST AND UNSTABLE AIR MASS.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF
STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS
PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

TZ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:30 PM CDTSevere Thunderstorm WarningGRBWood45 min
Jul 10, 6:13 PM CDTAreal Flood AdvisoryGRBWinnebago85 min
Jul 10, 6:24 PM CDTSpecial Marine WarningGRB52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.